August  2013, 7(3): 279-292. doi: 10.3934/amc.2013.7.279

New nonexistence results for spherical designs

1. 

Institute of Mathematics and Informatics, Bulgarian Academy of Sciences, 8 G.Bonchev str., 1113 Sofia, Bulgaria

2. 

Faculty of Mathematics and Informatics, Sofia University, 5 James Bourchier blvd, 1164 Sofia, Bulgaria

Received  July 2012 Revised  March 2013 Published  July 2013

New nonexistence results for spherical designs of odd strength and odd cardinality are proved by improvements on previously applied polynomial techniques. This implies new bounds on the designs under consideration either in small dimensions and in certain asymptotic process.
Citation: Peter Boyvalenkov, Maya Stoyanova. New nonexistence results for spherical designs. Advances in Mathematics of Communications, 2013, 7 (3) : 279-292. doi: 10.3934/amc.2013.7.279
References:
[1]

M. Abramowitz and I. Stegun, "Handbook of Mathematical Functions,'', Dover, (1965). Google Scholar

[2]

B. Bajnok, Constructions of spherical 3-designs,, Des. Codes Crypt., 21 (2000), 11. doi: 10.1023/A:1008367006853. Google Scholar

[3]

S. Boumova, P. Boyvalenkov and D. Danev, Necessary conditions for existence of some designs in polynomial metric spaces,, Europ. J. Combin., 20 (1999), 213. doi: 10.1006/eujc.1998.0278. Google Scholar

[4]

S. Boumova, P. Boyvalenkov and D. Danev, New nonexistence results for spherical designs,, in, (2003), 225. Google Scholar

[5]

S. Boumova, P. Boyvalenkov, H. Kulina and M. Stoyanova, Polynomial techniques for investigation of spherical designs,, Des. Codes Crypt., 51 (2009), 275. doi: 10.1007/s10623-008-9260-0. Google Scholar

[6]

S. Boumova, P. Boyvalenkov and M. Stoyanova, A method for proving nonexistence of spherical designs of odd strength and odd cardinality,, Probl. Inform. Transm., 45 (2009), 110. doi: 10.1134/S0032946009020033. Google Scholar

[7]

S. Boumova and D. Danev, On the asymptotic behaviour of a necessary condition for existence of spherical designs,, in, (2002), 54. Google Scholar

[8]

P. Boyvalenkov, D. Danev and S. Nikova, Nonexistence of certain spherical designs of odd strengths and cardinalities,, Discr. Comp. Geom., 21 (1999), 143. doi: 10.1007/PL00009406. Google Scholar

[9]

P. Boyvalenkov and M. Stoyanova, A new asymptotic bound of the minimum possible odd cardinality of spherical $(2k-1)$-designs,, Discrete Math., 310 (2010), 2170. doi: 10.1016/j.disc.2010.04.007. Google Scholar

[10]

P. Delsarte, J.-M. Goethals and J. J. Seidel, Spherical codes and designs,, Geom. Dedicata, 6 (1977), 363. Google Scholar

[11]

V. I. Levenshtein, Universal bounds for codes and designs,, in, (1998), 499. Google Scholar

[12]

, ., , (). Google Scholar

show all references

References:
[1]

M. Abramowitz and I. Stegun, "Handbook of Mathematical Functions,'', Dover, (1965). Google Scholar

[2]

B. Bajnok, Constructions of spherical 3-designs,, Des. Codes Crypt., 21 (2000), 11. doi: 10.1023/A:1008367006853. Google Scholar

[3]

S. Boumova, P. Boyvalenkov and D. Danev, Necessary conditions for existence of some designs in polynomial metric spaces,, Europ. J. Combin., 20 (1999), 213. doi: 10.1006/eujc.1998.0278. Google Scholar

[4]

S. Boumova, P. Boyvalenkov and D. Danev, New nonexistence results for spherical designs,, in, (2003), 225. Google Scholar

[5]

S. Boumova, P. Boyvalenkov, H. Kulina and M. Stoyanova, Polynomial techniques for investigation of spherical designs,, Des. Codes Crypt., 51 (2009), 275. doi: 10.1007/s10623-008-9260-0. Google Scholar

[6]

S. Boumova, P. Boyvalenkov and M. Stoyanova, A method for proving nonexistence of spherical designs of odd strength and odd cardinality,, Probl. Inform. Transm., 45 (2009), 110. doi: 10.1134/S0032946009020033. Google Scholar

[7]

S. Boumova and D. Danev, On the asymptotic behaviour of a necessary condition for existence of spherical designs,, in, (2002), 54. Google Scholar

[8]

P. Boyvalenkov, D. Danev and S. Nikova, Nonexistence of certain spherical designs of odd strengths and cardinalities,, Discr. Comp. Geom., 21 (1999), 143. doi: 10.1007/PL00009406. Google Scholar

[9]

P. Boyvalenkov and M. Stoyanova, A new asymptotic bound of the minimum possible odd cardinality of spherical $(2k-1)$-designs,, Discrete Math., 310 (2010), 2170. doi: 10.1016/j.disc.2010.04.007. Google Scholar

[10]

P. Delsarte, J.-M. Goethals and J. J. Seidel, Spherical codes and designs,, Geom. Dedicata, 6 (1977), 363. Google Scholar

[11]

V. I. Levenshtein, Universal bounds for codes and designs,, in, (1998), 499. Google Scholar

[12]

, ., , (). Google Scholar

[1]

Michael Kiermaier, Reinhard Laue. Derived and residual subspace designs. Advances in Mathematics of Communications, 2015, 9 (1) : 105-115. doi: 10.3934/amc.2015.9.105

[2]

Ivica Martinjak, Mario-Osvin Pavčević. Symmetric designs possessing tactical decompositions. Advances in Mathematics of Communications, 2011, 5 (2) : 199-208. doi: 10.3934/amc.2011.5.199

[3]

Alexander Barg, Oleg R. Musin. Codes in spherical caps. Advances in Mathematics of Communications, 2007, 1 (1) : 131-149. doi: 10.3934/amc.2007.1.131

[4]

Tuvi Etzion, Alexander Vardy. On $q$-analogs of Steiner systems and covering designs. Advances in Mathematics of Communications, 2011, 5 (2) : 161-176. doi: 10.3934/amc.2011.5.161

[5]

Jamshid Moori, Amin Saeidi. Some designs and codes invariant under the Tits group. Advances in Mathematics of Communications, 2017, 11 (1) : 77-82. doi: 10.3934/amc.2017003

[6]

Mason A. Porter, Richard L. Liboff. The radially vibrating spherical quantum billiard. Conference Publications, 2001, 2001 (Special) : 310-318. doi: 10.3934/proc.2001.2001.310

[7]

Aravind Asok, James Parson. Equivariant sheaves on some spherical varieties. Electronic Research Announcements, 2011, 18: 119-130. doi: 10.3934/era.2011.18.119

[8]

Robert Schippa. Sharp Strichartz estimates in spherical coordinates. Communications on Pure & Applied Analysis, 2017, 16 (6) : 2047-2051. doi: 10.3934/cpaa.2017100

[9]

Shaobo Lin, Xingping Sun, Zongben Xu. Discretizing spherical integrals and its applications. Conference Publications, 2013, 2013 (special) : 499-514. doi: 10.3934/proc.2013.2013.499

[10]

Linh V. Nguyen. Spherical mean transform: A PDE approach. Inverse Problems & Imaging, 2013, 7 (1) : 243-252. doi: 10.3934/ipi.2013.7.243

[11]

Mark Agranovsky, David Finch, Peter Kuchment. Range conditions for a spherical mean transform. Inverse Problems & Imaging, 2009, 3 (3) : 373-382. doi: 10.3934/ipi.2009.3.373

[12]

Michael Braun, Michael Kiermaier, Reinhard Laue. New 2-designs over finite fields from derived and residual designs. Advances in Mathematics of Communications, 2019, 13 (1) : 165-170. doi: 10.3934/amc.2019010

[13]

Dean Crnković, Bernardo Gabriel Rodrigues, Sanja Rukavina, Loredana Simčić. Self-orthogonal codes from orbit matrices of 2-designs. Advances in Mathematics of Communications, 2013, 7 (2) : 161-174. doi: 10.3934/amc.2013.7.161

[14]

Crnković Dean, Vedrana Mikulić Crnković, Bernardo G. Rodrigues. On self-orthogonal designs and codes related to Held's simple group. Advances in Mathematics of Communications, 2018, 12 (3) : 607-628. doi: 10.3934/amc.2018036

[15]

Tran van Trung. Construction of 3-designs using $(1,\sigma)$-resolution. Advances in Mathematics of Communications, 2016, 10 (3) : 511-524. doi: 10.3934/amc.2016022

[16]

Eun-Kyung Cho, Cunsheng Ding, Jong Yoon Hyun. A spectral characterisation of $ t $-designs and its applications. Advances in Mathematics of Communications, 2019, 13 (3) : 477-503. doi: 10.3934/amc.2019030

[17]

Jan Haskovec, Nader Masmoudi, Christian Schmeiser, Mohamed Lazhar Tayeb. The Spherical Harmonics Expansion model coupled to the Poisson equation. Kinetic & Related Models, 2011, 4 (4) : 1063-1079. doi: 10.3934/krm.2011.4.1063

[18]

François Alouges, Sylvain Faure, Jutta Steiner. The vortex core structure inside spherical ferromagnetic particles. Discrete & Continuous Dynamical Systems - A, 2010, 27 (4) : 1259-1282. doi: 10.3934/dcds.2010.27.1259

[19]

Marcin Bugdoł, Tadeusz Nadzieja. A nonlocal problem describing spherical system of stars. Discrete & Continuous Dynamical Systems - B, 2014, 19 (8) : 2417-2423. doi: 10.3934/dcdsb.2014.19.2417

[20]

C. Bandle, Y. Kabeya, Hirokazu Ninomiya. Imperfect bifurcations in nonlinear elliptic equations on spherical caps. Communications on Pure & Applied Analysis, 2010, 9 (5) : 1189-1208. doi: 10.3934/cpaa.2010.9.1189

2018 Impact Factor: 0.879

Metrics

  • PDF downloads (3)
  • HTML views (0)
  • Cited by (0)

Other articles
by authors

[Back to Top]